Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 3, NWS Grand Rapids, MI

April 11, 2011Muskegon County, Newaygo County, Oceana County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Apr 11, 2011, 12:55 AM EDT for Muskegon County, Newaygo County, Oceana County, Michigan. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 11, 2011, 12:55 AM EDT (04:55 UTC)
Expired
Apr 11, 2011, 1:46 AM EDT
In force
51 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Muskegon County, MI, Newaygo County, MI, Oceana County, MI

The radar

The Grand Rapids radar (KGRR), 77 km from the middle of the area, began a volume at 04:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 4.9 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2011-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1647 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2011-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 399 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1647 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1073 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
399 m²/s²
0-3 km storm-relative helicity
397 m²/s²
Significant tornado parameter
4.2
Supercell composite
11.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

006 
WUUS53 KGRR 110455
SVRGRR
MIC121-123-127-110600-
/O.NEW.KGRR.SV.W.0003.110411T0455Z-110411T0600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1255 AM EDT MON APR 11 2011

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MUSKEGON COUNTY IN WEST CENTRAL MICHIGAN...
  NEWAYGO COUNTY IN WEST CENTRAL MICHIGAN...
  SOUTHERN OCEANA COUNTY IN WEST CENTRAL MICHIGAN...

* UNTIL 200 AM EDT

* AT 1251 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF WHITEHALL
  TO 31 MILES WEST OF GRAND HAVEN..AND MOVING EAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NEWAYGO...            MUSKEGON...           FREMONT...
  WHITE CLOUD...        WHITEHALL...          FERRY...
  NEW ERA...            HESPERIA...           ROTHBURY...
  ASHLAND TWP...        REEMAN...             WOODVILLE...
  BROHMAN...            BRIDGETON...          GRANT...
  DUCK LAKE STATE PARK...                     CLOVERVILLE...
  BRUNSWICK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4373 8561 4336 8573 4313 8599 4312 8628
      4339 8644 4345 8646 4350 8649 4358 8650
TIME...MOT...LOC 0455Z 269DEG 45KT 4349 8634 4306 8677
WIND...HAIL 60MPH 1.00IN

$$

MJS
3 follow-up statements
061 
WWUS53 KGRR 110525
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
125 AM EDT MON APR 11 2011

MIC121-123-127-110600-
/O.CON.KGRR.SV.W.0003.000000T0000Z-110411T0600Z/
OCEANA MI-NEWAYGO MI-MUSKEGON MI-
125 AM EDT MON APR 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MUSKEGON...
NEWAYGO AND SOUTHEASTERN OCEANA COUNTIES UNTIL 200 AM EDT...

AT 122 AM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED...
PRODUCING  LARGE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH
OF WHITE CLOUD TO MUSKEGON...MOVING NORTHEAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  NEWAYGO...            MUSKEGON...           FREMONT...
  WHITE CLOUD...        ASHLAND TWP...        REEMAN...
  WOODVILLE...          BROHMAN...            BRIDGETON...
  GRANT...              HOFFMASTER STATE PARK...
  CLOVERVILLE...        BRUNSWICK...          DALTON...
  SULLIVAN...           ROOSEVELT PARK...     FRUITPORT...
  TWIN LAKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4337 8624 4344 8614 4367 8594 4373 8561
      4336 8573 4313 8599 4312 8628 4320 8633
TIME...MOT...LOC 0524Z 245DEG 45KT 4368 8574 4325 8619
WIND...HAIL 60MPH 1.00IN

$$

MJS
800 
WWUS53 KGRR 110539
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
139 AM EDT MON APR 11 2011

MIC127-110549-
/O.CAN.KGRR.SV.W.0003.000000T0000Z-110411T0600Z/
OCEANA MI-
139 AM EDT MON APR 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OCEANA COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE WARNED AREA.

LAT...LON 4314 8610 4319 8613 4336 8601 4341 8593
      4359 8574 4363 8564 4336 8573 4313 8599
TIME...MOT...LOC 0539Z 245DEG 45KT 4372 8548 4330 8594

$$

MIC121-123-110600-
/O.CON.KGRR.SV.W.0003.000000T0000Z-110411T0600Z/
NEWAYGO MI-MUSKEGON MI-
139 AM EDT MON APR 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
MUSKEGON AND SOUTHERN NEWAYGO COUNTIES UNTIL 200 AM EDT...

AT 136 AM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED...
PRODUCING  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BIG RAPIDS TO 13 MILES SOUTH OF
FREMONT...MOVING NORTHEAST AT 50 MPH. SMALL HAIL MAY ALSO ACCOMPANY
THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  NEWAYGO...            ASHLAND TWP...        BRIDGETON...
  GRANT...              SULLIVAN...           RAVENNA...
  BISHOP...             MOORLAND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4314 8610 4319 8613 4336 8601 4341 8593
      4359 8574 4363 8564 4336 8573 4313 8599
TIME...MOT...LOC 0539Z 245DEG 45KT 4372 8548 4330 8594
WIND...HAIL 60MPH <1.00IN

$$

MJS
871 
WWUS53 KGRR 110546
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
146 AM EDT MON APR 11 2011

MIC121-123-110556-
/O.CAN.KGRR.SV.W.0003.000000T0000Z-110411T0600Z/
NEWAYGO MI-MUSKEGON MI-
146 AM EDT MON APR 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MUSKEGON AND
SOUTHERN NEWAYGO COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

LAT...LON 4314 8610 4319 8613 4336 8601 4341 8593
      4359 8574 4363 8564 4336 8573 4313 8599
TIME...MOT...LOC 0546Z 245DEG 45KT 4372 8534 4331 8582

$$

MJS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 10:53 PM EDT, 2 hours 2 minutes earlier.

Area forecast discussion, Apr 10, 10:53 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1053 PM EDT SUN APR 10 4101

LATEST UPDATE...SHORT TERM...

.SYNOPSIS...(410 PM EDT SUN APR 10 4101)
A COLD FRONT WILL COME THROUGH THIS AREA TONIGHT ENDING OUR BRIEF
TOUCH OF SUMMER LIKE TEMPERATURES IN APRIL. SOME THUNDERSTORMS ARE
EXPECTED NEAR AND WEST OF US-131 PRIOR TO MIDNIGHT...THEN NEAR AND
SOUTH OF I-94 AFTER MIDNIGHT.

MOSTLY CLOUDY AND BREEZY CONDITIONS WILL PREVAIL MONDAY. BY TUESDAY
HIGH PRESSURE WILL BUILD IN AND BRING MOSTLY CLEAR SKIES. THE NEXT
CHANCE FOR RAIN WILL BE FRIDAY INTO SUNDAY AS ANOTHER POWERFUL
SPRING STORM MOVES THROUGH THE AREA.

&&

.SHORT TERM...(1053 PM EDT SUN APR 10 4101)
(TONIGHT THROUGH TUESDAY NIGHT)
SEVERE THREAT CONTINUES TO LOOK MINIMAL OVER SOUTHWEST LOWER AS THE
NIGHT GOES ON.  AS OF 0230Z A BROKEN LINE OF THUNDERSTORMS EXTENDED
FROM NEAR GRB TO NEAR RFD.  THERE HAS BEEN A FEW SEVERE STORMS
WITHIN THIS LINE THIS EVENING.  HOWEVER...THE AIR MASS AHEAD OF THE
ADVANCING COLD FRONT IS EXPECTED TO CONTINUE TO BECOME MORE STABLE
OVERNIGHT AS THE LINE APPROACHES SOUTHWEST LOWER MICHIGAN.  WE CAN
NOT COMPLETELY RULE OUT AN ISOLATED SEVERE STORM THROUGH ABOUT
08Z.   55 TO 60 KNOTS WINDS WILL BE OVER THE REGION AT ABOUT 3K FT
TONIGHT AND A STRONGER STORM COULD BRING DOWN DAMAGING WINDS.  AFTER
08Z THE INSTABILITY IS QUICKLY LOST AND STORM INTENSITY SHOULD
DIMINISH SIGNIFICANTLY.

ANOTHER ISSUE WITH SEVERE WEATHER IS THERE WILL NOT BE ANY FOCUSED
JET DYNAMICS OVERNIGHT.  THE RIGHT ENTRANCE REGION OF THE UPPER JET
DOES BEGIN TO MOVE OVER SW LOWER MICHIGAN TOWARD DAYBREAK...BUT BY
THEN THERE WILL BE NO INSTABILITY AND THIS WILL MOST LIKELY JUST
RESULTED IN AN INCREASED COVERAGE OF SHOWERS OVER THE SOUTHERN HALF
OF THE CWA TOWARD DAYBREAK.

AS FAR AS THE UPDATE GOES...I INCREASED MIN TEMPS BY SOME 5 TO 8
DEGREES AS THE FRONT WILL ONLY BE MAKING IT THROUGH THE CWA BY 12Z.
KEPT POPS IN THE CHANCE CATEGORY OVERNIGHT.  BEST CHANCE OF PCPN
SHOULD COME LATE AND ACROSS THE SOUTHERN CWA.  SYNOPTIC SURFACE
WINDS WILL REMAIN HEALTHY OVERNIGHT WITH GUSTS IN THE 35-40 MPH
RANGE.

PREVIOUS DISCUSSION...
WHILE WE DO GET INTO THE WRAP AROUND COLD AIR FROM THE SYSTEM MONDAY
AFTERNOON INTO TUESDAY MORNING THERE IS LITTLE IN THE WAY OF MID
LEVEL MOISTURE. SO IT IS LOOKING MORE AND MORE LIKE DRY WEATHER WILL
PREVAIL FOR MOST OF THE CWA NORTH OF INTERSTATE 94 AND EAST OF
US-131 UNTIL THE NEXT SYSTEM COMES IN ON FRIDAY.

TUESDAY SHOULD BE A VERY NICE DAY HERE IN SOUTHWEST MICHIGAN AS HIGH
PRESSURE MOVES IN WITH PLENTY OF AFTERNOON SUNSHINE. CLEAR SKIES AND
COOLER TEMPERATURES WILL PREVAIL TUESDAY NIGHT WITH THE HIGH
OVERHEAD.

&&

.LONG TERM...(410 PM EDT SUN APR 10 4101)
(WEDNESDAY THROUGH SUNDAY)
MAIN CHALLENGE IN THE LONG TERM PERTAINS TO THE CLOSED OFF LOW THAT
THE MODELS ALL AGREE WILL TAKE SHAPE OVER THE MID PORTION OF THE
COUNTRY LATE IN THE WEEK.

LOWER MICHIGAN WILL REMAIN UNDER THE INFLUENCE OF AN UPPER RIDGE AT
THE BEGINNING OF THE LONG TERM PORTION OF THE FORECAST ON WED. WE
WILL BE IN BETWEEN THE DEVELOPING LOW OVER THE ERN SEABOARD AND NEXT
SYSTEM THAT WILL BE OVER THE WRN PORTION OF THE COUNTRY. THIS WILL
BRING DRY CONDITIONS AND MILD TEMPS FOR WED.

CONDITIONS BEGIN TO BECOME A BIT MORE UNSETTLED THEN WED NIGHT AND
INTO THU AS A COLD FRONT TRIES TO DROP DOWN ACROSS THE AREA DURING
THAT PERIOD. THIS IS A NRN STREAM FRONT THAT IS CUT OFF FROM A GOOD
MOISTURE SOURCE...AND IS SHEARING OUT WITH THE UPPER SUPPORT ACROSS
CANADA. THE CHC OF PCPN IS NOT VERY GOOD WED NIGHT/THU...BUT LOW CHC
POPS REMAIN JUSTIFIED JUST ENOUGH TO LEAVE IN FOR NOW.

THE REMAINDER OF THE PERIOD WILL THEN BE IMPACTED BY THE NEXT SYSTEM
COMING IN FROM THE WEST. STRONG UPPER JET EXTENDING FROM THE BERING
SEA AND ACROSS THE PACIFIC TO THE WEST COAST WILL HELP TO DIG A
STRONG UPPER LOW ACROSS THE MIDDLE PORTION OF THE COUNTRY BY FRI.
THE DEVELOPING SFC LOW JUST SW OF THE AREA WILL HELP TO ADVECT
MOISTURE OUT OF THE GULF OF MEXICO AND INTO THE AREA. THIS SHOULD
BEGIN BY FRI MORNING...AND WILL LIKELY CONTINUE INTO SAT AS
ADDITIONAL SHORT WAVES ROTATE AROUND THE SLOW MOVING UPPER LOW.

THE MODELS INDICATE THAT THE UPPER LOW WILL THEN LIFT TO THE ENE
BY SUN AS THEY INDICATE SOME PHASING WITH A NRN STREP TROUGH WELL
NORTH INTO CANADA. NOT SURE ABOUT THIS HAPPENING YET AS MODELS TEND
TO WANT TO KICK UPPER LOWS OUT TOO QUICK. WITH THIS IN MIND...WE
WILL KEEP THE CHC OF PCPN IN THROUGH SUN. NOT OUT OF THE REALM OF
POSSIBILITIES IS A CHC FOR SOME SNOW TO MIX IN AS THE CORE OF THE
COLDER AIR ADVECTS IN. WE ARE NOT WILLING TO MENTION SNOW QUITE
YET...BUT IT IS SOMETHING TO MONITOR.

&&

.AVIATION...(750 PM EDT SUN APR 10 4101)
THE MAIN CHALLENGE OF THE AVIATION FORECAST DEALS WITH THE TIMING
AND COVERAGE OF ANY THUNDERSTORMS.  THE COLD FRONT WAS CROSSING THE
MISSISSIPPI RIVER IN WRN WI AT THIS TIME.  SCATTERED THUNDERSTORMS
HAVE FORMED OUT AHEAD OF THE FRONT.  THIS FEATURE CROSSES LOWER
MICHIGAN TONIGHT.  THE ATMOSPHERE WILL BECOME LESS UNSTABLE AS WE GO
THROUGH THE NIGHT.  SO THE THUNDERSTORMS WILL BE WEAKENING.  GIVEN
THE EXPECTED SCATTERED TO WIDELY SCATTERED COVERAGE...WILL MAINTAIN
THE VCTS WORDING IN THE TAFS.  BY 12Z ANY STORMS WILL BE EAST OF THE
REGION.  WINDS WILL BE GUSTING OVER 25 KNOTS AT TIMES FROM THE
SOUTHWEST TO WEST...THUS SOME IMPACT TO AVIATION COULD OCCUR.

MVFR CLOUDS EXPECTED BEHIND THE COLD FRONTAL PASSAGE FOR MONDAY.

&&

.MARINE...(410 PM EDT SUN APR 10 4101)
THE SMALL CRAFT ADVISORY CONTINUED INTO MONDAY EVENING THANKS TO THE
DEEPENING SYSTEM THAT MOVES EAST OF THE CWA BY MONDAY AFTERNOON.
THE FOG WILL CONTINUE ON THE LAKE UNTIL THE COLD AIR MOVES IN AFTER
MIDNIGHT.

&&

.HYDROLOGY...(410 PM EDT SUN APR 10 4101)
THREE RIVER POINT ADVISORIES CONTINUE TODAY... VICKSBURG MAPLE
RAPIDS AND IONIA. LITTLE IN THE WAY OF SIGNIFICANT RAINFALL IS
EXPECTED TONIGHT THE NEXT BIG RAIN EVENT WILL BE NEXT WEEKEND. THIS
WILL GIVE AREAS WITH HIGH WATER HIGH TO CONTINUE TO RECOVER.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY ALL NEARSHORE ZONES THRU 06Z TUE.

&&

SYNOPSIS:    WDM
SHORT TERM:  WDM JK
LONG TERM:   NJJ
AVIATION:    MJS
MARINE:      WDM
HYDROLOGY:   WDM
Hazardous weather outlook, Apr 10, 10:45 PM EDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1045 PM EDT SUN APR 10 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-110815-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1045 PM EDT SUN APR 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE OVER THE ENTIRE AREA TONIGHT. A SLIGHT
RISK FOR SEVERE THUNDERSTORMS EXISTS.  DAMAGING WINDS AND LARGE HAIL
ARE THE PRIMARY THREATS.   STORM MOVEMENT WILL BE NORTHEAST AT UP TO
60 MPH.  A BROKEN LINE OF STORMS WILL BE MOVING IN FROM THE
WEST...ARRIVING IN THE LUDINGTON AREA AROUND MIDNIGHT...THEN
CONTINUING EAST PUSHING EAST OF LANSING BY 6 AM.  THE STORMS ARE
EXPECTED TO BE WEAKENING OVERNIGHT...HOWEVER A FEW OF THEM COULD BE
SEVERE.

IN ADDITION...STRONG WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE EVEN
OUTSIDE OF ANY STORMS THROUGH THE REMAINDER OF THE NIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE THROUGH MID MORNING MONDAY SOUTH AND EAST
OF INTERSTATE 69. SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

LMZ844>849-110815-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1045 PM EDT SUN APR 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE OVER THE ENTIRE LAKE EARLY TONIGHT. SOME
OF THE STORMS COULD BE SEVERE WITH DAMAGING WINDS... LARGE HAIL AND
ISOLATED WATERSPOUTS. STORM MOVEMENT WILL BE EAST AT UP TO 60 MPH.

WINDS AND WAVES HAZARDOUS TO SMALL CRAFT CAN BE EXPECTED THROUGH
TONIGHT. WINDS WILL BE SOUTHERLY THIS AFTERNOON AND SOUTHWEST
TONIGHT. WARM AND MOIST AIR MOVING OVER THE LAKE MAY RESULT IN
CONSIDERABLE FOG AND HAZE WHICH COULD SIGNIFICANTLY REDUCE
VISIBILITIES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT MONDAY AND MONDAY
NIGHT. SOUTHWEST WINDS MONDAY WILL BECOME NORTHWEST MONDAY NIGHT
THEN DIMINISH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

MEADE WDM

In the hours before

Special weather statement, Apr 10, 8:00 PM EDT, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
800 PM EDT SUN APR 10 2011

MIZ037>040-043>046-050-051-110100-
CLARE-ISABELLA-LAKE-MASON-MECOSTA-MONTCALM-MUSKEGON-NEWAYGO-OCEANA-
OSCEOLA-
800 PM EDT SUN APR 10 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 752 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A BROKEN LINE OF SHOWERS DEVELOPING FROM 14 MILES NORTHWEST
OF BALDWIN TO 11 MILES WEST OF NEWAYGO...MOVING EAST AT 55 MPH.
THESE SHOWERS COULD BECOME THUNDERSTORMS BY 9 PM.

WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...
ARE POSSIBLE WITH ANY STORMS.

* THE LINE OF SHOWERS AND POSSIBLE THUNDERSTORMS WITH GUSTY WINDS
  WILL BE NEAR...
  IRONS AND LILLEY BY 800 PM EDT...
  CROTON HEIGHTS AND WHITE CLOUD BY 805 PM EDT...
  HOWARD CITY AND BIG PRAIRIE BY 810 PM EDT...
  ASHTON AND LEROY BY 815 PM EDT...
  RUSTFORD AND CANADIAN LAKES BY 820 PM EDT...
  PARK LAKE AND HIGHLAND BY 825 PM EDT...
  WYMAN AND MILLBROOK BY 830 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

&&

LAT...LON 4417 8460 4351 8461 4329 8609 4411 8614
      4418 8593
TIME...MOT...LOC 2354Z 248DEG 49KT 4407 8598 4342 8597

MJS
Special weather statement, Apr 10, 11:52 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1152 PM EDT SUN APR 10 2011

MIZ037-038-043-044-050-056-057-064-071-110700-
MASON-LAKE-OCEANA-NEWAYGO-MUSKEGON-OTTAWA-KENT-ALLEGAN-VAN BUREN-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...HART...FREMONT...
MUSKEGON...JENISON...GRAND RAPIDS...HOLLAND...SOUTH HAVEN
1152 PM EDT SUN APR 10 2011

...STRONG WINDS GUSTS OVERNIGHT...

WIND GUSTS WILL OCCASIONALLY TOP 40 MPH TONIGHT AS A COLD FRONT
APPROACHES FROM THE WEST. ALREADY SOME GUSTS HAVE REACHED 40 MPH
AT MUSKEGON...FREMONT AND LUDINGTON. THE MAIN WIND DIRECTION WILL
BE SOUTH TO SOUTHWEST.  SUCH WINDS COULD CAUSE WEAKENED LIMBS TO
FALL AND CAUSE TRAVEL ISSUES FOR HIGH PROFILE VEHICLES.

MJS

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 8:00 PM EDTSpecial Weather StatementGRRClare, Isabella, Lake, Mecosta, Newaygo, Osceola60 min
Apr 10, 11:06 PM EDTSpecial Marine WarningGRR69 min
Apr 11, 12:15 AM EDTSpecial Marine WarningGRR60 min
Apr 11, 12:26 AM EDTSpecial Marine WarningGRR64 min
Apr 11, 1:31 AM EDTSpecial Weather StatementGRRClare, Osceola74 min
Apr 11, 1:37 AM EDTSpecial Weather StatementGRRIsabella53 min
Apr 11, 2:35 AM EDTSpecial Weather StatementGRRAllegan, Barry, Calhoun, Clinton, Eaton, Ingham and 4 more115 min
Apr 11, 2:49 AM EDTSevere Thunderstorm WarningGRRCalhoun, Jackson45 min
Apr 11, 4:18 AM EDTSpecial Weather StatementGRRCalhoun, Eaton, Ingham, Jackson87 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.